Impotence is not expected to be a side effect of taking ACE inhibitors. It is a typical side effect of other blood pressure lowering drugs, the so-called beta blockers. ACE inhibitors have a different mechanism of action and there is no influence on potency or erectile function.
Therefore, ACE inhibitors should not be discontinued if impotence occurs. The symptom must have a different cause. If necessary, the family doctor or urologist can be consulted.
Weight gain is a side effect that can be triggered or promoted by various drugs. However, ACE inhibitors are not among them. If you gain weight while taking ACE inhibitors, this cannot be attributed to the medication. In such a case, the antihypertensive medication should not be discontinued on your own.
ACE inhibitors do not cause or promote depression. Overall, the disease is very common and can be caused by a combination of various factors and influences. Among other things, some medications can also be a side effect that can promote the development of depression.
However, ACE inhibitors are not among them. If depression occurs while taking the medication, it should therefore be continued. The family doctor, for example, can be the first point of contact for treating depression.
Therapy of the side effects
Despite the numerous products in the group of ACE inhibitors, if one or more side effects occur, it is advisable to discontinue the drug and not switch to another ACE inhibitor. The side effects are group-specific, so further therapy is advised to switch to angiotensin-II antagonists.